Lightning, Kennebec
- When
- June 12, 2:05 PM EST
- Where
- Kennebec County, Rome
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 44.409, -69.767 (the zone’s center; the record gives no point)
A Rhode Island man was struck and killed by lightning while fishing from a boat in Little North Pond in Rome. A second man on the boat was unharmed and tried to administer CPR, but was unable to revive the victim.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A Rhode Island man was struck and killed by lightning while fishing from a boat in Little North Pond in Rome. A second man on the boat was unharmed and tried to administer CPR, but was unable to revive the victim. The lightning also knocked out the boat's main motor, so a trolling motor had to be used to bring the victim to shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 12, 1:51 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 251 PM EDT SUN JUN 12 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)...SAME SCENARIO AS HAZY WARM HUMID AIR MASS CONTINUES THROUGH THE DAY MONDAY WITH CHANCE OF SHOWERS THUNDERSTORMS. SOME DEGREE OF FOG AGAIN TONIGHT WHICH WILL AGAIN THIN TO A HAZE ON MONDAY. TEMPS/POPS A BLEND OF GUIDANCE SUITES. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...LOW PRESSURE SLIDES SOUTH FROM CANADA MONDAY NIGHT...ALLOWING COOLER NORTHEAST FLOW TO ARRIVE BY TUESDAY. THIS BACKDOOR SYSTEM COLLIDES WITH REMAINS OF TROPICAL SYSTEM HEADING TOWARDS NEW ENGLAND. EXPECT SHRA/TSRA TUESDAY MORNING BEFORE COOLER AIR TAKES HOLD LATER IN THE DAY. THEREAFTER...COOL...MOIST NORTHEAST FLOW TO CONTINUE AS SYSTEM BECOMES CUTOFF ALOFT. SHOWERS CONDITIONS AND BELOW NORMAL TEMPS EXPECT INTO FRIDAY. DRIER NW FLOW POSSIBLE FOR THE WEEKEND WITH PARTLY SUNNY CONDITIONS. && .AVIATION...VFR CONDITIONS WITH LIMITED VISIBILY DUE TO HAZE LATE THIS AFTERNOON WILL DROP TO MVFR OR LOWER DEPENDING ON DEGREE OF FOG. && .MARINE...NO FLAGS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 518 AM EDT SUN JUN 12 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-130916- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 518 AM EDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1257 PM EDT SUN JUN 12 2005 MEZ007>009-012>014-NHZ001>004-121956- CENTRAL SOMERSET ME-NORTHERN CARROLL NH-NORTHERN COOS NH- NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH-NORTHERN OXFORD ME- SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...BERLIN...BETHEL...BETHLEHEM... COBURN GORE...COLEBROOK...CONWAY...EUSTIS...FAIRFIELD...FARMINGTON... FRYEBURG...JACKMAN...LANCASTER...LINCOLN...LITTLETON...PITTSFIELD... RANGELEY...RUMFORD...SKOWHEGAN...SOUTH PARIS AND WOODSVILLE 1257 PM EDT SUN JUN 12 2005 ...SHOWERS AND STORMS WILL QUICKLY DEVELOP THROUGH THE MID AFTERNOON HOURS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ROLL ACROSS THE NORTHERN HALF OF NEW HAMPSHIRE AS WELL AS THE MOUNTAINS AND FOOTHILLS OF MAINE THROUGH 330 PM. A FEW OF THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS...VIVID LIGHTNING AND WIND GUSTS OVER 30 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 239 PM EDT SUN JUN 12 2005 MEZ013-014-021-122038- KENNEBEC ME-SOUTHERN FRANKLIN ME-SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...AUGUSTA...FAIRFIELD...FARMINGTON... GARDINER...OAKLAND...PITTSFIELD...SKOWHEGAN AND WATERVILLE 239 PM EDT SUN JUN 12 2005 A STRONG THUNDERSTORM WILL AFFECT FARMINGTON IN SOUTHERN FRANKLIN COUNTY WITH BRIEF WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING BETWEEN 240 PM AND 300 PM. IN ADDITION... THIS STORM MAY ALSO PRODUCE UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN 40 MINUTES. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING. HAYES
The Portland,ME radar (KGYX), 70 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
1 lightning. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Kennebec | 2005-06-12 | 49 | Male | Boat | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457919.